1 doctor weighed in:

I have been having symptoms of hypo and hyper thyroid. Recent tsh is 2.29 free t4 of 13.6. Free t3 of 2.6. I am taking levothyroxine 125 mcg. Is this more likely a pituitary problem as previous t4 and tsh are usually in normal range.

1 doctor weighed in
Dr. Randy Baker
Holistic Medicine

In brief: Maybe thyroiditis

Your Free T4 is on the high side, suggesting you're on too much levothyroxine, but Free T3, while "normal" is on the low side suggesting that (like many) you are not converting T4 (in levothyroxine) into T3, the active form of thyroid.
It might be best to reduce levothyroxine dose and add liothyronine (T3). But I also advise you ask your Dr. to test for thyroid antibodies to check for thyroiditis.

In brief: Maybe thyroiditis

Your Free T4 is on the high side, suggesting you're on too much levothyroxine, but Free T3, while "normal" is on the low side suggesting that (like many) you are not converting T4 (in levothyroxine) into T3, the active form of thyroid.
It might be best to reduce levothyroxine dose and add liothyronine (T3). But I also advise you ask your Dr. to test for thyroid antibodies to check for thyroiditis.
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
35 years in practice
9M people helped
Continue
100,000 doctors available